Alert archive / Colorado / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at Jul 19, 2007, 10:44 AM MDT for 15 counties in Colorado. It took effect at Jul 19, 2007, 3:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 10:44 AM MDT (16:44 UTC)
- In effect from
- Jul 19, 2007, 3:00 PM MDT
- Expired
- Jul 19, 2007, 10:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KBOU 191644 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 1044 AM MDT THU JUL 19 2007 COZ035>041-045>047-049-200045- /O.NEW.KBOU.FF.A.0002.070719T2100Z-070720T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...AKRON...COPE...LAST CHANCE...OTIS 1044 AM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...CENTRAL AND SOUTHEAST PARK COUNTY AND JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET. IN EAST CENTRAL COLORADO...NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY AND SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY. IN NORTH CENTRAL COLORADO... LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET. IN NORTHEAST COLORADO...BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY...CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES...ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET...LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY...NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY AND WASHINGTON COUNTY. * FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING * INCREASED MOISTURE AND LIGHT WINDS ALOFT WILL PRODUCE SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN DURING THE LATE AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE UP TO 4 INCHES OF RAIN IN AN HOUR OR TWO. THE FLASH FLOOD THREAT APPEARS TO BE GREATEST FROM THE FOOTHILLS WEST OF DENVER AND SOUTH PARK INTO THE DENVER METRO AREA AND AREAS JUST SOUTH OF DENVER. ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. $$ GIMMESTAD
3 follow-up statements
000 WGUS65 KBOU 192213 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 413 PM MDT THU JUL 19 2007 COZ035>041-045>047-049-200400- /O.CON.KBOU.FF.A.0002.000000T0000Z-070720T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...AKRON...COPE...LAST CHANCE...OTIS 413 PM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...CENTRAL AND SOUTHEAST PARK COUNTY AND JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET. IN EAST CENTRAL COLORADO...NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY AND SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY. IN NORTH CENTRAL COLORADO...LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET. IN NORTHEAST COLORADO...BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY...CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES...ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET...LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY...NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY AND WASHINGTON COUNTY. * UNTIL 10 PM MDT THIS EVENING * SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN DEVELOPED OVER THE MOUNTAINS THIS AFTERNOON AND WILL DEVELOP FURTHER EAST DURING THE LATE AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE UP TO 4 INCHES OF RAIN IN AN HOUR OR TWO. THE FLASH FLOOD THREAT APPEARS TO BE GREATEST FROM THE FOOTHILLS WEST OF DENVER AND SOUTH PARK INTO THE DENVER METRO AREA AND AREAS JUST SOUTH OF DENVER. ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. $$ GIMMESTAD
000 WGUS65 KBOU 200223 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 823 PM MDT THU JUL 19 2007 COZ045>047-049-200330- /O.CAN.KBOU.FF.A.0002.000000T0000Z-070720T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING THE CITIES OF...BENNETT...BYERS...DEER TRAIL...LEADER... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER...AKRON...COPE...LAST CHANCE...OTIS 823 PM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. MOST OF THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL EARLIER TODAY HAVE REMAINED TO THE WEST OF THE WATCH AREA. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ COZ035>041-200400- /O.CON.KBOU.FF.A.0002.000000T0000Z-070720T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR 823 PM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...CENTRAL AND SOUTHEAST PARK COUNTY AND JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET. IN NORTH CENTRAL COLORADO...LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET. IN NORTHEAST COLORADO...BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY...ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET...LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY AND NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY. * UNTIL 10 PM MDT THIS EVENING * THE THREAT OF SLOW MOVING THUNDERSTORMS WILL CONTINUE IN AND NEAR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREAS THIS EVENING. EARLIER TODAY...A THUNDERSTORM NEAR DENVER INTERNATIONAL AIRPORT PRODUCED NEARLY ONE INCH OF RAIN IN 40 MINUTES. IF ADDITIONAL THUNDERSTORMS DEVELOP THIS EVENING THEN SOME AREAS IN AND NEAR THE FOOTHILLS COULD STILL BE AT RISK FOR FLASH FLOODING. THE BURN AREAS SUCH AS HAYMAN AND OVERLAND WOULD BE ESPECIALLY SUSCEPTIBLE TO FLOODING. ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. $$
000 WGUS65 KBOU 200354 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 954 PM MDT THU JUL 19 2007 COZ035>041-200500- /O.EXP.KBOU.FF.A.0002.000000T0000Z-070720T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR 954 PM MDT THU JUL 19 2007 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR THE REMAINING PORTIONS OF NORTH CENTRAL COLORADO AND NORTHEAST COLORADO WILL EXPIRE AT 10 PM MDT THIS EVENING. WHILE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL MOVE BACK INTO DOUGLAS...ELBERT...AND LINCOLN COUNTIES LATE THIS EVENING...FLASH FLOOD PRODUCING RAINFALL IS NOT EXPECTED. THE STORMS MOVING INTO THESE AREAS FROM SOUTHEAST COLORADO WERE SLOWLY WEAKENING AND MOVING A BIT FASTER THAN THE STORMS EARLIER THIS EVENING. ELSEWHERE...ONLY ISOLATED SHOWERS AND STORMS ARE ANTICIPATED LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 3:40 AM MDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jul 19, 3:40 AM MDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 AM MDT THU JUL 19 2007 .SHORT TERM...TODAY IS SETTING UP TO BE A DIFFICULT ALL OR NOTHING TYPE DAY...WITH POTENTIAL FOR HEAVY RAIN AMONGST RATHER STRONG MID LEVEL CAP. PLUS...A LOT OF THIS HINGES ON THE MESOSCALE. THE CURRENT ANALYSIS SHOWS A LARGE MCS OVER THE EASTERN THIRD OF NEBRASKA AND IOWA. PRESSURE CHANGE ANALYSIS SHOWS A RATHER STRONG PRESSURE RISE UNDERNEATH THIS COMPLEX...WHICH WAS PUSHING A SIGNIFICANT MOISTURE BOUNDARY WESTWARD ACROSS THE HIGH PLAINS. AS OF 09Z...THIS HAD REACHED JULESBURG. DEWPOINTS WERE ABNORMALLY HIGH BEHIND THIS PUSH WITH PLACES LIKE OGALLALA HAVING A 70 DEWPOINT...NOT TO MENTION SCOTTSBLUFF AND TORRINGTON AT 62...AND CHADRON AT 65. IN ANY CASE...THIS PUSH SHOULD CONTINUE ON ITS WAY RESULTING IN NEAR 60F DEGREE DEWPOINTS PUSHING UP AGAINST THE FRONT RANGE LATER THIS MORNING. PRECIPITABLE WATER VALUES THEN JUMP TO 1.2-1.3 INCHES ACROSS THE FRONT RANGE FROM THE CURRENT READINGS CLOSER TO 1.0-1.1 INCHES. EXTENT OF LOW CLOUDS BEHIND THIS SURGE WILL ALSO PLAY A ROLE TODAY AND LIMIT SURFACE HEATING. AS A RESULT...ONE WOULD EXPECT A PRETTY HEALTHY CAP ACROSS THE PLAINS TO HOLD STRONG. HOWEVER...THE MODELS SHOW SIGNIFICANT COOLING IN THE 700-600 MB CAPPING LAYER BY THE NOON HOUR AS EASTERLY FLOW BRINGS IN COOLER MID LEVEL AIR. IN FACT...THE GFS SHOWS EASTERLY FLOW UP TO 25 THOUSAND FEET. IF THIS HAPPENS... THEN CAP WILL LIKELY BE BROKEN NOT ONLY IN THE FOOTHILLS BUT ALSO ACROSS THE ADJACENT URBAN CORRIDOR. DONT EXPECT MUCH MOVEMENT FROM STORMS TODAY AS THEY SHOULD BE ANCHORED NEAR THE HIGHER TERRAIN THANKS TO DEEP EASTERLY FLOW. WITH HIGH PRECIPITABLE WATER VALUES...HEAVY RAINFALL IS A DEFINITE CONCERN AS LCLS WILL ONLY BE AROUND 10 THOUSAND FEET. THIS WILL YIELD A DEEP WARM CLOUD LAYER OF 6000-7000 FEET. THERE IS CERTAINLY A POTENTIAL FOR A FLASH FLOOD WATCH LATER TODAY IF THE HIGHER DEWPOINTS AND WEAKENING CAP CAN COME TOGETHER. FOR NOW...WILL MENTION THE THREAT OF HEAVY RAINFALL IN AND NEAR THE FRONT RANGE MOUNTAINS...FOOTHILLS...AND URBAN CORRIDOR. BEST POPS RESERVED FOR THE FAVORED FOOTHILLS AND PARK COUNTY. .LONG TERM...BY FRIDAY AXIS OF THE MEAN UPPER RIDGE WILL BE ORIENTED PRETTY MUCH OVER CNTRL COLORADO. AT LOW LEVELS OF THE ATMOSPHERE... FORECAST SOUNDINGS SHOW GRADUAL DRYING EAST OF THE MTNS WITH S-SELY FLOW IN PLACE. AT MID LEVELS...MODELS SHOW SOME OF THE SUBTROPICAL MOISTURE HANGING OVER NEW MEXICO CREEPING NWRD UP OVER COLORADO DURING THE AFTERNOON...WITH A 750-600 MB THETA-E AXIS SETTING JUST WEST OF THE CONTINENTAL DIVIDE. PREVIOUS FCST PACKAGE HAS SCATTERED T-STORMS OVER THE N-CNTRL MTNS AND SOUTH PARK ZONES DURING THE AFTERNOON AND EVENING ON FRIDAY. CAN/T ARGUE WITH THAT. MEANWHILE THE ISOLATED STORM COVERAGE IN THE PLAINS...FOOTHILLS AND NRN MTN VALLEY ZONES ALSO LOOK REASONABLE. NEXT POINT OF BUSINESS...EXCEPT TO SEE LITTLE CHANGE IN TEMPERATURES ACROSS THE HIGH COUNTRY AS TEMPERATURES ALOFT CHANGE LITTLE ON FRIDAY. WHEREAS ON THE PLAINS FEWER CLOUDS AND A SELY FLOW SHOULD SEND AFTERNOON TEMPERATURES BACK UP INTO THE UPPER 80S/LOWER 90S. OVER THE WEEKEND...MODELS INDICATE A SLIGHT WESTWARD SHIFT IN THE UPPER RIDGE WHICH CAUSES A SIMILAR SHIFT IN THE MONSOON MOISTURE PLUME REFERRED TO ABOVE. AS A CONSEQUENCE...EXPECT TO SEE LESS CONVECTION BOTH IN THE MTNS AND ON THE PLAINS. ONGOING FORECAST HAS ZERO POPS ON THE PLAINS BOTH DAYS. ONCE AGAIN SEE NO REASON TO ARGUE WITH THAT. TEMPERATURE-WISE...WARMUP CONTINUES WITH DAYTIME READINGS ON THE PLAINS SOME 8-12 DEGS F ABOVE THOSE ON FRIDAY. MAX TEMPERATURES MAY EVEN APPROACH IF NOT EXCEED THE CENTURY MARK WITHIN THE SOUTH PLATTE RIVER BASIN. BY EARLY NEXT WEEK...MEDIUM RANGE MODELS SHOW THE UPPER RIDGE MAKING A CURIOUS NEWRD SHIFT ACROSS THE NORTHERN TIER STATES. IF THIS SUDDEN MANEUVER OCCURS...SHOULD SEE THE SUMMER MONSOON SEASON KICK IN WITH GUSTO ACROSS THE DESERT SOUTHWEST. MAY EVEN SEE SOME OF THIS MOISTURE LADEN AIR ADVECTING UP OVER PORTIONS OF THE FCST AREA. NOT KNOWING FOR SURE HOW FAR NORTH THIS MOISTURE WILL EXTEND...WILL STICK WITH THE LOW POPS ALREADY OUT FOR THE HIGH COUNTRY AND THE NEAR ZERO POPS FOR MOST AREAS EAST OF THE MTNS. LASTLY...LOOKING FOR TEMPERATURES TO BECOME SLIGHTLY COOLER MONDAY AND TUESDAY DUE IN PART TO THE NEWRD DISPLACEMNT IN THE HOT AIR DOME ALOFT. && .AVIATION...STRATUS AND IFR/LOW MVFR CIGS WILL LIKELY HAVE TO WAIT FOR ARRIVAL OF HIGHER MOISTURE AIR...WHICH SHOULD BE IN SHORTLY AFT 12Z. STRATUS DEVELOPMENT NOT CERTAIN ESPECIALLY IF SURGE IS DELAYED A COUPLE HOURS AND DAYTIME HEATING HAS ALREADY BEGUN. STORMS SHOULD FIRE IN AFTERNOON AGAINST THE FRONT RANGE...BUT EASTERN EXTENT IS STILL IN QUESTION. VCTS AND/OR PROB30 GROUP BEST WAY TO HANDLE UNTIL STORMS ARE MORE CERTAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/BAKER
Hazardous weather outlook, Jul 19, 5:03 AM MDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 503 AM MDT THU JUL 19 2007 COZ030>051-191700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 503 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND EVENING. AT THIS TIME...THE HIGHEST THREAT AREA FOR HEAVY RAIN APPEARS TO BE SETTING UP ACROSS THE FRONT RANGE FOOTHILLS AND PARK COUNTY. HOWEVER...DEPENDING ON THE AMOUNT OF SURFACE HEATING AND INSTABILITY...STORMS WITH HEAVY RAIN MAY ALSO DEVELOP EASTWARD ACROSS THE FRONT RANGE URBAN CORRIDOR THIS AFTERNOON. THE STRONGEST STORMS TODAY WILL HAVE POTENTIAL TO PRODUCE FLOODING WITH 2 INCHES OF RAIN IN LESS THAN AN HOUR. THE AIRMASS WILL BE MORE STABLE ON THE EASTERN PLAINS OF COLORADO... SO ONLY A SLIGHT CHANCE OF THUNDERSTORMS EXISTS IN LOCATIONS EAST OF THE I-25 URBAN CORRIDOR. A SIGNIFICANT INCREASE IN MOISTURE ALONG WITH DAYTIME HEATING WILL BRING THE HIGHER THREAT OF HEAVY RAIN PRODUCING THUNDERSTORMS ALONG THE FRONT RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LARGE DOME OF HIGH PRESSURE WHICH HAS ESSENTIALLY DOMINATED THE WEATHER ACROSS THE WESTERN UNITED STATES FOR MANY DAYS WILL BECOME CENTERED OVER COLORADO BY SATURDAY. AS A CONSEQUENCE EXPECT DRIER AND WARMER CONDITIONS ACROSS THE OUTLOOK AREA DURING THE WEEKEND. BY EARLY NEXT WEEK...THIS HIGH PRESSURE RIDGE IS EXPECTED TO SHIFT NORTHEAST OF THE REGION WHICH MAY ALLOW FOR SOME MONSOONAL MOISTURE TO SPREAD OVER THE STATE. THIS WOULD RESULT IN SLIGHTLY LOWER TEMPERATURES...HIGHER HUMIDITIES AND AN INCREASE IN THUNDERSTORM ACTIVITY...PARTICULARLY IN MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT ANY REPORTS OF RAINFALL GREATER THAN 1 INCH WOULD BE APPRECIATED. BARJENBRUCH/BAKER
Nearby
Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.